Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3647 Questions
Question
Hello Doctor,

I have completed the AKT-4 course of two months for my TB infection. Now I have been prescribed AKT-2 and Ursodil for two months.

I am not sure, but isn't the AKT-4 Course followed by the AKT-3 course or is it ok to go ahead with the AKT-2 ?

I have been experiencing excessive hairfall as well.

Please clarify.

thanks.
Posted Mon, 27 Aug 2012 in Medicines and Side Effects
 
 
Answered by Dr. Mahesh Koregol 21 minutes later
Hi XXXXXX,

Thanks for your query. I read your query. Following are my suggestions:

1) You are on correct treatment course and please continue with the AKT-2 and ursodil combination. This is good enough for treating the infection. There is no need to go for AKT-3.

2) Hair fall is experienced in some women as side effect of the medication (especially If your treatment regime contains Tab Ethionamide) which will generally get corrected after the completion of treatment.

3) Currently I advise you to continue to have good nutritious diet and take multivitamin tablets. This helps in controlling hairfall till completion of treatment.

I hope I answered your query. I will be available for any follow-up query you have.

Regards,
Dr.Mahesh Koregol
Infertility Specialist
Above answer was peer-reviewed by
 
Follow-up: Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe? 52 minutes later
I have had one cycle of IVF-ICSI done in May-June 2012 which was unsuccessful. How soon can i try again and what should I take care of before proceding again.As per my Hysterography I have a healthy endometrium and my tubes are not blocked. Is a laproscopy essential.

My husband has poor sperm count and semen quality. Should we investigate the cause further because till now we have not a clarity as to whether we should do it or not. The Urologist that we consulted merely told us to go ahead with the IVF-ICSI. We do not want to use a donor for the ICSI, so need your advise on this.

Thanks,

Regards,
 
 
Answered by Dr. Mahesh Koregol 11 minutes later
Hi,
Thanks for writing back.

You can go ahead with the treatment after completion of AKT. You can retest that time for checking negative status for TB.

There is no need of laparoscopy if you are going for IVF.

The need for ovum donor can be decided based on your hormonal profile and follicle scan. So please upload these reports for a more detailed discussion on this.

Regards,
Dr.Mahesh Koregol
Above answer was peer-reviewed by
 
Follow-up: Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe? 19 hours later
AKT-2 Needs to be taken before breakfast or after breakfast ?
 
 
Answered by Dr. Mahesh Koregol 37 minutes later
Hi,

It is advisable to consume these tablets before breakfast.

Regards,
Dr. Mahesh
Above answer was peer-reviewed by
 
Follow-up: Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe? 15 days later
Dear Doctor,

I recently underwent LFT test to assess the impact of the AKT course for my uterine TB and a thyroid test. I am attaching the reports for your reference.

The Antithyroid Peroxidase Levels have come at a very unusual level. Please guide me on the way forward. I have been taking Thyronorm 37.5 mcg since Feb 2009 which I have discontinued for a month to take some homeopathic medicines for Thyroid.

As advised by you earlier I am taking multi vitamin tablets every day but my hairfall continues.

I am really worried about my condition because I want to conceive asap.


Thanks,

Regards,
 
 
Answered by Dr. Mahesh Koregol 2 hours later
Hi,

I read your report.

Your Anti- TPO antibody is extremely high though your TSH and other parameters are under control.

I advice you t see an endocrinologist who will be evaluate you further for the antibody status & give you treatment accordingly.

You can go ahead with infertility treatment only after thyroid is treated.

Please get following hormone tests on 2nd day of your cycle: FSH, LH, AMH. These hormones will help me in deciding your fertility treatment.

I hope I answered your query.

Regards,
Dr.Mahesh Koregol
IVF & Infertility Specialist
Above answer was peer-reviewed by
 
Follow-up: Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe? 16 minutes later
Are there any other tests which I should undergo because I am actually getting bounced around amongst doctors and I would like to undergo a complete set of tests once and for all and consult a specialist . I had an awful experience with the first round of IVF-ICSI.

thanks,
 
 
Answered by Dr. Mahesh Koregol 53 minutes later
Hi, these tests i have adviced are enough. Please get beck to me with reports. I shall provide you accurate decision about your fertility. You wont need to consult any body. Please get transvaginal ultrasound on 2nd day of your cycle for antral follicle count ( size & number of your follicles). Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Follow-up: Completed AKT-4 course. Prescribed AKT-2 and ursodil. Experiencing hair fall. Is this medication safe? 3 minutes later
I have had the transvaginal ultrasound done last year in November. Will those suffice or should I get a fresh test done. does my husband have to undergo any tests - he has very low sperm count and poor sperm quality. i can upload the reports tomorrow. Thank you very much for your reassurance.
 
 
Answered by Dr. Mahesh Koregol 8 minutes later
Hi, low count is generally not a problem as ICSI can be performed. Anyway upload the reports. Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor